MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 160148
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility biomedical technician (biomed) reported that a (b)(6) dry acid unit mixer would not fill in dissolution/rinse modes.It was reported that there was a smoke smell and nothing besides the pump assembly was working.It was reported that the power cord looked like it was burned on the inside.The plug was replaced and the issue still occurred.Upon follow-up, the biomed confirmed that the power plug was burned.There was a burning smell, however, no indication of melting, smoke, spark, or flame, only that when removed from the outlet, the plug appeared to be discolored and burned.The burn damage was noticed during regular machine setup.The machine hours were unknown.The machine had no previous problems with failing the electrical leakage test or any other damaged component associated with the damaged plug.The biomed stated that the machine is plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet.The biomed stated that the plug has been replaced and the machine is back in service without reoccurrence of the reported event.The biomed confirmed a patient was not connected to the machine at the time of the incident and there was no harm to any patients or individuals because of this malfunction.The complaint device is not available to be returned to the manufacturer for physical evaluation because it was discarded.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation was performed by a (b)(6) equipment specialist (res).A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
DRY ACID 99 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key10339168
Report Number2937457-2020-01350
Device Sequence Number14389864
Product Code KPO
UDI-Device Identifier00840861101009
UDI-Public00840861101009
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number160148
Device Catalogue NumberRTL160148
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1